Random motions in inhomogeneous media

E. Orsingher, N. E. Ratanov

Research output: Contribution to journalArticlepeer-review

Abstract

Space inhomogeneous random motions of particles on the line and in the plane are considered in the paper. The changes of the movement direction are driven by a Poisson process. The particles are assumed to move according to a finite velocity field that depends on a spatial argument. The explicit distribution of particles is obtained in the paper for the case of dimension 1 in terms of characteristics of the governing equations. In the case of dimension 2, the distribution is obtained if a rectifying diffeomorphism exists.

Original languageEnglish (US)
Pages (from-to)141-153
Number of pages13
JournalTheory of Probability and Mathematical Statistics
Volume76
DOIs
StatePublished - 2008

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Statistics, Probability and Uncertainty

Fingerprint Dive into the research topics of 'Random motions in inhomogeneous media'. Together they form a unique fingerprint.

Cite this